Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 268, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 19, 2005, 7:35 PM CDT for Saint Charles County, Missouri. It was in force for 49 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 7:35 PM CDT (00:35 UTC)
- Expired
- Sep 19, 2005, 8:24 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:50 PM CDT | TSTM WND DMG | 5 Sw New Melle, MO | A FEW TREES AND SEVERAL LARGE TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY T AND HIGHWAY D. |
| Sep 19, 7:55 PM CDT | TSTM WND DMG | 3 S Wentzville, MO | NUMEROUS TREE LIMBS BLOWN DOWN. WINDS ESTIMATED AROUND 60 MPH. |
| Sep 19, 7:55 PM CDT | TSTM WND DMG | 6 Ssw O'Fallon, MO | POWER LINES BLOWN DOWN IN WINGHAVEN SUBDIVISION. |
| Sep 19, 7:56 PM CDT | TSTM WND DMG | Dardenne Prairie, MO | TREES AND TREE LIMBS DOWN IN THE WINGHAVEN AND TWIN CHIMNEYS SUBDIVISIONS |
| Sep 19, 8:00 PM CDT | TSTM WND DMG | 2 Sse St. Peters, MO | BRADFORD PEAR TREE SNAPPED OFF SEVERAL FEET ABOVE THE GROUND. |
| Sep 19, 8:00 PM CDT | TSTM WND DMG | St. Peters, MO | NUMEROUS TREE LIMBS BLOWN DOWN JUST SOUTH OF MID RIVERS MALL. |
| Sep 19, 8:10 PM CDT | TSTM WND DMG | 1 Sw St. Charles, MO | SEVERAL TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF I-70 AND HIGHWAY 94. |
| Sep 19, 8:10 PM CDT | TSTM WND DMG | St. Charles, MO | NUMEROUS TREE LIMBS WERE BLOWN DOWN AROUND TOWN. |
| Sep 19, 8:10 PM CDT | NON-TSTM WND DMG | 1 Sw St. Charles, MO | SEVERAL TREE LIMBS BLOWN DOWN NEAR THE INTERSECTION OF I-70 AND HIGHWAY 94. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 5:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1893 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 200035
SVRLSX
MOC183-200130-
/O.NEW.KLSX.SV.W.0268.050920T0035Z-050920T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 830 PM CDT
* AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES NORTHWEST OF WENTZVILLE TO 18 MILES WEST OF
WENTZVILLE TO 16 MILES WEST OF NEW MELLE TO 14 MILES WEST OF NEW
MELLE TO 15 MILES WEST OF AUGUSTA TO 21 MILES WEST OF AUGUSTA...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF WARRENTON TO
WARRENTON TO 6 MILES NORTHEAST OF NEW HAVEN TO NEW HAVEN TO 10
MILES SOUTH OF NEW HAVEN...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENTZVILLE
NEW MELLE
AUGUSTA
LAKE ST. LOUIS
DEFIANCE
WELDON SPRING
ST. PAUL
OFALLON
DARDENNE PRAIRIE
ST. PETERS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3889 9033 3883 9037 3882 9046 3869 9056
3869 9068 3859 9078 3854 9097 3889 9095
3887 9081 3891 9079 3893 9066 3886 9057
3896 9046 3896 9040 3883 9012 3881 9012
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 200044
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT MON SEP 19 2005
MOC183-200130-
/O.CON.KLSX.SV.W.0268.000000T0000Z-050920T0130Z/
ST. CHARLES MO-
744 PM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR ST.
CHARLES COUNTY...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH 8 MILES NORTHWEST OF NEW MELLE...MOVING EAST AT
55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DARDENNE PRAIRIE...OFALLON...LAKE ST. LOUIS...COTTLEVILLE...ST.
PETERS...HARVESTER AND ST. CHARLES.
WINDS FROM THIS SEVERE THUNDERSTORM HAVE BLOWN DOWN TREES IN
WARRENTON. THIS IS A DANGEROUS SITUATION...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
LAT...LON 3889 9033 3883 9037 3882 9046 3869 9056
3869 9068 3859 9078 3854 9097 3889 9095
3887 9081 3891 9079 3893 9066 3886 9057
3896 9046 3896 9040 3883 9012 3881 9012
$$
CVKING000
WWUS53 KLSX 200124
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT MON SEP 19 2005
MOC183-200134-
/O.CAN.KLSX.SV.W.0268.000000T0000Z-050920T0130Z/
ST. CHARLES MO-
824 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3889 9033 3883 9037 3882 9046 3869 9056
3869 9068 3859 9078 3854 9097 3889 9095
3887 9081 3891 9079 3893 9066 3886 9057
3896 9046 3896 9040 3883 9012 3881 9012
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:25 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT MON SEP 19 2005 .DISCUSSION... CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E. QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT. STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR RGN. FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH MAXES IN MID/UPR 80S THRU WKEND. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 68 87 63 89 / 80 10 10 10 QUINCY 61 85 58 86 / 80 10 10 10 COLUMBIA 64 87 60 88 / 80 10 10 10 JEFFERSON CITY 64 87 61 88 / 80 10 10 10 SALEM 65 86 57 85 / 80 10 10 10 FARMINGTON 67 85 56 87 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Sep 19, 3:13 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT MON SEP 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 313 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. CVKING
In the hours before
Local storm report, Sep 19, 6:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
COLUMBIA.
&&
BYRDLocal storm report, Sep 19, 7:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG TIPTON 38.65N 92.78W
09/19/2005 MONITEAU MO EMERGENCY MNGR
TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
INJURIES REPORTED.
0640 PM HAIL TIPTON 38.65N 92.78W
09/19/2005 0.75 INCH MONITEAU MO EMERGENCY MNGR
0645 PM TSTM WND DMG FULTON 38.85N 91.95W
09/19/2005 CALLAWAY MO LAW ENFORCEMENT
SEVERAL LARGE TREES BLOWN DOWN.
0635 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
09/19/2005 BOONE MO TRAINED SPOTTER
MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
STREET AND ROLLINS ROAD.
&&
BYRDLocal storm report, Sep 19, 7:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 W CHAMOIS 38.68N 91.83W
09/19/2005 OSAGE MO EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN...SIZE UNKNOWN.
&&
BYRDLocal storm report, Sep 19, 7:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST GASCONADE 38.67N 91.56W
09/19/2005 70 MPH GASCONADE MO LAW ENFORCEMENT
ESTIMATED WINDS BETWEEN 65 AND 75 MPH.
&&
BYRDLocal storm report, Sep 19, 7:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST HERMANN 38.70N 91.43W
09/19/2005 60 MPH GASCONADE MO TRAINED SPOTTER
TREE BRANCHES BLOWN DOWN.
&&
BYRDLocal storm report, Sep 19, 7:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL COLUMBIA 38.95N 92.33W
09/19/2005 1.00 INCH BOONE MO TRAINED SPOTTER
0705 PM TSTM WND DMG 4 SE CHAMOIS 38.64N 91.72W
09/19/2005 OSAGE MO PUBLIC
LARGE TREE BLOWN DOWN ON A FARM.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:04 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 26 min |
| Sep 19, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 45 min |
| Sep 19, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 47 min |
| Sep 19, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 36 min |
| Sep 19, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 45 min |
| Sep 19, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 32 min |
| Sep 19, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 8 min |
| Sep 19, 9:15 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Sep 20, 12:48 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 34 min |
| Sep 20, 1:23 AM CDT | Tornado Warning | LSX | Saint Francois | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.